I was told by my surgeon, after surgery that I can never have any NSAID ever, no ibuprofen, Motrin, or aspirin. And that is what they tell any patient that has had surgery on their stomach (cancer, ulcer, whatever) because once you have had surgery on your stomach you are at a much greater risk for getting ulcers. There are even those out there that believe that if you take children's liquid Motrin it is safer, but that is just not true, it makes no difference, it is not the pill that is bad it is what the medicine itself does to the lining of your stomach. So even if you had it put in an IV it would still be bad.
I know a lady in my real life support group that took Motrin occasionally and got an ulcer that would not go away and she required several surgeries to correct it. She was in and out of the hospital for months and she was 2 years post-op when she started taking the Motrin.
I suffer from back pain too, I have a bulging disk and and a bone spur in my neck, and now I have upper back pain from the weight of my hanging skin on my arms and breasts, that I am going to Physical Therapy twice a week for. So I suffer every day, for me it is Tylenol or narcotics. The choices suck I know but, I am very careful in what I take and how I take it.
I have talked to my doctors about my concerns about addictions, because I do not want that to happen, I only take that narcotics when I just can't stand it. And I will not take them when I am alone with my children, so I mostly just take them at night when DH is home, to sleep. If I am in pain and I am alone with my kids, I lay on the couch and they stay in the room with me. It is horrible, but it is what I have to do.
I would talk to your surgeon and then get a good primary care doctor that understands gastric bypass patients needs.
Lap RNY 02/05/03
Lower body lift 10/27/2004